Rare allergic reaction of the kidney: Sitagliptin-induced acute tubulointerstitial nephritis

Ali A. Alsaad, Sarah M. Dhannoon, Sally Ann L. Pantin, Ivan Porter

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 56-year-old man with a history of diabetes mellitus type-2 and stage-2 chronic kidney disease secondary to diabetic nephropathy presented with an acute deterioration of kidney function. Non-invasive work-up failed to reveal the underlying aetiology for the acute kidney failure. Kidney biopsy revealed acute tubulointerstitial nephritis (ATIN) which was attributed to sitagliptin use. Only few case reports have shown this correlation. Our aim is to alert physicians and other providers of the potential effect of sitagliptin to cause ATIN with this biopsy-proven case.

Original languageEnglish (US)
Article number216297
JournalBMJ case reports
Volume2016
DOIs
StatePublished - Jan 1 2016

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Rare allergic reaction of the kidney: Sitagliptin-induced acute tubulointerstitial nephritis'. Together they form a unique fingerprint.

  • Cite this